Alert archive / Florida / Flash Flood Warnings in 2003
Flash Flood Warning 1, NWS Jacksonville, FL
NWS Jacksonville, FL issued this flash flood warning at Mar 1, 2003, 9:35 PM EST for 5 counties in Florida. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 1, 2003, 9:35 PM EST (02:35 UTC)
- Expired
- Mar 2, 2003, 12:30 AM EST
- In force
- 3 hr
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
Counties Baker County, FL, Columbia County, FL, Duval County, FL, Nassau County, FL, Suwannee County, FL
The radar
The Jacksonville radar (KJAX), 44 km from the middle of the area, began a volume at 02:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 2.6 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 772 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 618 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KJAX 020241
FFWJAX
FLC003-023-031-089-121-020530-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
935 PM EST SAT MAR 1 2003
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BAKER COUNTY IN NORTHEAST FLORIDA
NORTHERN DUVAL COUNTY IN NORTHEAST FLORIDA
SOUTHERN NASSAU COUNTY IN NORTHEAST FLORIDA
COLUMBIA COUNTY IN NORTHERN FLORIDA
SUWANNEE COUNTY IN NORTHERN FLORIDA
* UNTIL 1230 AM EST
* AT 924 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN CONTINUED ALONG A SWATH FROM NEAR LIVE OAK TO
JACKSONVILLE. RADAR INDICATED THAT RAINFALL AMOUNTS OF 3 TO 5 INCHES
HAVE FALLEN IN THIS AREA...AND ADDITIONAL AMOUNTS OF 2 INCHES ARE
LIKELY. COLUMBIA COUNTY HAS REPORTED A PORTION OF U.S. HIGHWAY 41
NORTH UNDERWATER NEAR TRIPLE RUN ROAD. IN ADDITION...JACKSONVILLE
INTERNATIONAL AIRPORT HAS RECORDED OVER 3 INCHES OF RAIN TODAY THUS
FAR.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE RAPID FLOODING
OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS
OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT
TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF ROAD AND STREAM FLOODING. DRIVE VERY CAUTIOUSLY.
DO NOT CROSS FLOODED ROADS AND IF FLOODING IS OBSERVED ACT QUICKLY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED
QUICKLY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
LAT...LON 3043 8145 3019 8235 2996 8288 3023 8323
3050 8221 3041 8221 3036 8216 3036 8206
3058 8197 3069 8156
$$
CARROLLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Mar 1, 9:30 PM EST, 5 minutes earlier.
Area forecast discussion, Mar 1, 9:30 PM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
930 PM EST SAT MAR 1 2003
FRONT CONTINUES NEARLY STATIONARY ACROSS NORTH FLORIDA...WHERE MOST
OF THE ONGOING PCP IS OCCURRING. IR SATELLITE INDICATING BACK EDGE
OF THE CONVECTION OVER THE EASTERN FL PANHANDLE MOVING EAST. SO WE
MAY SEE A RESPITE OF THE ONGOING RAINS IN THE NEXT SEVERAL HOURS.
HOWEVER...MESO-ETA/RUC PROGS SURFACE WAVE IN GULF TO MOVE INTO SOUTH
CENTRAL GA OVERNITE WITH A GOOD 700 MB OMEGA FIELD MOVING THRU MUCH
OF THE CWA. THIS WOULD HELP REGENERATE CONVECTION AGAIN. WILL KEEP CURRENT
FLOOD WATCH/POPS GOING OVERNITE.
MARINE...FRONTAL BOUNDARY SHOWING UP WITH WINDS AT THE BUOY 43 NM
EAST OF ST AUGUSTINE SW AT 8 KNOTS AND WINDS AT GRAYS REEF SE AT
10 KNOTS. WITH FRONT SLOWLY LIFTING NORTH...EXPECT A WIND SHIFT INTO
THE SW ACROSS THE ENTIRE MARINE AREA BY LATE TONIGHT. THE CURRENT
EXERCISE CAUTION LOOKS GOOD. MAIN EMPHASIS WILL BE ON THUNDERSTORMS
MOVING OFFSHORE.
.JAX...
FL...FLOOD WATCH FOR BAKER...COLUMBIA...DUVAL...HAMILTON...NASSAU...
AND SUWANNEE COUNTIES TIL 6 AM SUNDAY.
GA...FLOOD WATCH FOR CHARLTON COUNTY TIL 6 AM SUNDAY.
PP/SCHazardous weather outlook, Mar 1, 1:52 PM EST, 7 hours 43 minutes before
FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-020000- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 152 PM EST SAT MAR 1 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR A LARGE PORTION OF NORTH FLORIDA AND PORTIONS OF SOUTHEAST GEORGIA UNTIL 700 PM EST LARGE HAIL...STRONG GUSTY WINDS AND FREQUENT LIGHTNING CAN BE EXPECTED WITH THESE STORMS. RAIN WILL BE HEAVY AT TIMES...CAUSING PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING OR POOR DRAINAGE AREAS. OTHERWISE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... CHANCES FOR THUNDERSTORMS WILL CONTINUE ACROSS NORTHEAST FLORIDA ON SUNDAY BUT ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. OTHERWISE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER AND SKYWARN ACTIVATION IS REQUESTED IN ALL NORTH FLORIDA COUNTIES AND IN SOUTHEAST GEORGIA IN ALL AREAS SOUTH OF STATE ROAD 82. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. SANDRIK
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 12:03 AM EST | Flash Flood Warning | JAX | Duval | 117 min |
| Mar 2, 1:43 AM EST | Special Marine Warning | JAX | 47 min |
Nearby
Flash Flood Warnings in Florida, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.